Alert archive / Florida / Coastal Flood Statements in 2016
Coastal Flood Statement 14, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Nov 13, 2016, 4:10 AM EST for Monroe County, Florida. It took effect at Nov 13, 2016, 6:00 PM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2016, 4:10 AM EST (09:10 UTC)
- In effect from
- Nov 13, 2016, 6:00 PM EST
- Expired
- Nov 14, 2016, 5:00 PM EST
- In force
- 23 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
641 WHUS42 KKEY 130910 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 410 AM EST SUN NOV 13 2016 FLZ076>078-140400- /O.NEW.KKEY.CF.S.0014.161113T2300Z-161114T0400Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 410 AM EST SUN NOV 13 2016 ...MINOR COASTAL FLOODING OF LOW-LYING ARES EXPECTED... * COASTAL FLOODING...ELEVATED SALTWATER LEVELS THIS EVENING INTO TONIGHT WILL RESULT IN NUISANCE TIDAL FLOODING OF LOW-LYING AREAS THROUGHOUT THE FLORIDA KEYS. * TIMING...SALTWATER LEVELS WILL PEAK NEAR THE TIME OF THE HIGHER HIGH TIDE THIS EVENING INTO TONIGHT...MAINLY BETWEEN 6 PM AND 11 PM. SALTWATER LEVELS WILL LIKELY REMAIN ELEVATED MONDAY THROUGH AT LEAST THURSDAY. * IMPACTS...MINOR TIDAL FLOODING OF LOW ELEVATION STREETS AND LOTS IS LIKELY. SOME STORM DRAINS WILL OVERFLOW...AND SOME DOCKS AND SEAWALLS WILL BE OVERTOPPED. $$ BS
2 follow-up statements
241 WHUS42 KKEY 140347 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1047 PM EST SUN NOV 13 2016 FLZ076>078-142200- /O.EXT.KKEY.CF.S.0014.000000T0000Z-161114T2200Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 1047 PM EST SUN NOV 13 2016 ...MINOR COASTAL FLOODING OF LOW-LYING AREAS EXPECTED... * COASTAL FLOODING...ELEVATED SALTWATER LEVELS TONIGHT WILL RESULT IN NUISANCE TIDAL FLOODING OF LOW-LYING AREAS THROUGHOUT THE FLORIDA KEYS. * TIMING...SALTWATER LEVELS WILL PEAK NEAR THE TIME OF THE HIGHER HIGH TIDE EARLY TONIGHT...AND AGAIN AT THE NEXT HIGHER HIGH TIDE MAINLY BETWEEN 7 PM AND MIDNIGHT. SALTWATER LEVELS WILL LIKELY REMAIN ELEVATED MONDAY THROUGH AT LEAST THURSDAY. * IMPACTS...MINOR TIDAL FLOODING OF LOW ELEVATION STREETS AND LOTS IS LIKELY. SOME STORM DRAINS WILL OVERFLOW...AND SOME DOCKS AND SEAWALLS WILL BE OVERTOPPED. $$
061 WHUS42 KKEY 142153 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 453 PM EST MON NOV 14 2016 FLZ076>078-142300- /O.CON.KKEY.CF.S.0014.000000T0000Z-161114T2200Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 453 PM EST MON NOV 14 2016 ...MINOR COASTAL FLOODING OF LOW-LYING AREAS EXPECTED... * COASTAL FLOODING...ELEVATED SALTWATER LEVELS TONIGHT WILL RESULT IN NUISANCE TIDAL FLOODING OF LOW-LYING AREAS THROUGHOUT THE FLORIDA KEYS. * TIMING...SALTWATER LEVELS WILL PEAK NEAR THE TIME OF HIGH TIDE TONIGHT AND EARLY TUESDAY MORNING. * IMPACTS...MINOR TIDAL FLOODING OF LOW ELEVATION STREETS AND LOTS IS LIKELY. SOME STORM DRAINS WILL OVERFLOW...AND SOME DOCKS AND SEAWALLS WILL BE OVERTOPPED. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Nov 13, 2:20 AM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Nov 13, 2:20 AM EST, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Key West FL 220 AM EST Sun Nov 13 2016 .DISCUSSION... .CURRENTLY... KBYX detects no precipitation echoes. Skies over the island chain are clear. Winds over land are northeast to east at 5 to 10 mph. C-MAN winds, on average, are east near 10 knots. Temperatures are in the lower to mid 70s. .SHORT TERM (Today through Tuesday)... A stationary front will remain draped across north Florida today. This air mass boundary will begin to move to the south as a cold front tonight. The cold front will progress southward down the Florida Peninsula Monday and Monday night. This cold front will likely pass through the Florida Keys Tuesday. Rain chances in the short term portion of the forecast will be highest Tuesday ahead of the aforementioned cold front. Minor tidal flooding will take place around the time of the higher high tide today through Tuesday, mainly from 6 pm until 11 pm. Nuisance saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some docks and seawalls will be overtopped. && .LONG TERM (Tuesday night through Saturday)... An area of high pressure will progress eastward through the southeastern United States Tuesday night through Thursday night. This area of high pressure will likely enter the western Atlantic Ocean Friday or Friday night. A cold front should move eastward across the panhandle of Florida Saturday. No more than slight chance POPs are needed for Wednesday through Saturday. Minor tidal flooding is likely around the time of the higher high tide Tuesday night through at least Thursday, mainly from 6 pm until 11 pm. && .MARINE... Gentle northeast to east breezes will prevail on all Keys coastal waters today. No advisories expected today through at least Tuesday. A small craft advisory may be required for the coastal waters of the Florida Straits Tuesday night and Wednesday. A small craft advisory will likely be required for the coastal waters of the Florida Straits Wednesday night. A small craft advisory may be required for the coastal waters of Florida Bay, the Gulf of Mexico, and Hawk Channel Wednesday night. A small craft advisory will likely be required for the coastal waters of the Gulf of Mexico and Atlantic Thursday. A small craft advisory may be required for the coastal waters of Florida Bay Thursday. A small craft advisory will likely be required for all Keys coastal waters Thursday night. && .AVIATION... VFR conditions will prevail another day at both the Key West and Marathon International terminals through at least 14/06Z. Winds will be easterly at 5 to 10 knots. && .CLIMATE... On this date in Florida Keys weather history, in 1936, the high temperature in Key West was 88 degrees. This set the daily record for maximum temperature measured in Key West on November 13th, a record which still stands 80 years later. Temperature records at Key West date back to 1872. && .PRELIMINARY POINT TEMPS/POPS... Key West 81 72 80 71 / 0 - 10 20 Marathon 82 72 82 70 / 0 - 10 20 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...BS Aviation/Nowcasts....BWC Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Nov 12, 4:39 AM EST, 23 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 439 AM EST SAT NOV 12 2016 FLZ076>078-GMZ031>035-042>044-052>055-072>075-130945- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 439 AM EST SAT NOV 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ON TUESDAY. THE PRIMARY HAZARD WILL BE CLOUD TO SURFACE LIGHTNING STRIKES. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR SOME FLORIDA KEYS COASTAL WATERS ZONES FROM THROUGH TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BWC
Nearby
Coastal Flood Statements in Florida, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.